Puerto Rico, 2011

Flash Flood and Damaging Wind in Puerto Rico, July 1 to 4, 2011

July 1 to 4, 2011 · NWS SJU · 5 events in 5 counties and zones

An active tropical wave brought strong gusty winds and very heavy rain mainly to the eastern half of Puerto Rico.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SJU wrote it up.

An active tropical wave brought strong gusty winds and very heavy rain mainly to the eastern half of Puerto Rico.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Juan, PR wrote its last area forecast discussion before the first event at Jul 1, 11:15 AM AST, 3 hours 35 minutes earlier.

Area forecast discussion, Jul 1, 11:15 AM AST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN JUAN PR
1115 AM AST FRI JUL 1 2011

...STRONG TROPICAL WAVE APPROACHES...

.UPDATE...BANDS FROM THE CONVECTION AHEAD OF THE TROPICAL WAVE ARE
MOVING THROUGH THE CARIBBEAN WATERS WEST OF SAINT CROIX. CURRENTLY
DOPPLER WEATHER RADAR IS SHOWING VELOCITIES AT 6000 FEET IN EXCESS
OF 50 KNOTS. THE AREA OF HIGHEST VELOCITIES IS MOVING AT 34 KNOTS
TO THE WEST NORTHWEST. AT PRESENT RATES BANDS FROM THE TROPICAL
WAVE SHOULD MOVE INTO PUERTO RICO BEFORE NOON AND SHOWERS WILL
INCREASE AS FAR AS MAYAGUEZ BY 3 PM AST. SKIES WILL ALSO CLOUD
OVER DURING THE AFTERNOON FRO ALL OF PUERTO RICO AND THE U.S.
VIRGIN ISLANDS. WINDS IN GENERAL ARE BETWEEN 20 TO 30 KNOTS IN THE
LOWER LEVELS ABOVE THE SURFACE AND THESE WINDS CAN REACH THE
GROUND WHEN THUNDERSTORMS PASS BY BRINGING VERY GUSTY WINDS.

&&

.MARINE...BECAUSE OF INCREASED WIND SPEEDS AND MOVEMENT OF THE SYSTEM
WE HAVE INCREASED SEAS OVER THE MOST AREAS OF OUR LOCAL WATERS.
THIS RAISES SMALL CRAFT ADVISORIES...SOME BEGINNING NOW AND OTHERS
AT 6 PM AST.

&&

.AVIATION...WINDS MAY BE A CONCERN AS TROPICAL WAVE MOVES THROUGH.
THE SOUNDING FROM 01/12Z SHOWED LOW LEVEL WINDS 20 KNOTS OR
BETTER FROM JUST ABOVE THE SURFACE TO 15 THOUSAND FEET...AND 30
KNOTS AT 7800 FEET. SOME IFR WILL BE ENCOUNTERED IN THUNDERSTORMS
AS WAVE MOVES THROUGH PUERTO RICO AND THE U.S. VIRGIN ISLANDS THRU 02/04Z.

&&

.PREV DISCUSSION... /ISSUED 357 AM AST FRI JUL 1 2011/

SYNOPSIS...SURFACE HIGH PRESSURE ANCHORED ACROSS THE EAST AND
CENTRAL ATLANTIC WILL MAINTAIN MODERATE TO FRESH TRADE WINDS
ACROSS THE REGIONAL WATERS THROUGH AT LEAST SATURDAY. A TROPICAL
WAVE NOW LOCATED OVER THE EASTERN CARIBBEAN WILL CONTINUE TO MOVE
WEST ACROSS THE CARIBBEAN WATERS. THIS FEATURE WILL INCREASE THE
CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE LOCAL FORECAST AREA
THROUGH SATURDAY MORNING

DISCUSSION...THE DOPPLER RADAR SHOWED ISOLATED TO SCATTERED
SHOWERS MOVING ACROSS THE LOCAL WATERS WITH A FEW AFFECTING THE
EASTERN PORTIONS OF PUERTO RICO. ALSO THE DOPPLER RADAR IS SHOWING
AN AREA OF SHOWERS AND THUNDERSTORMS ASSOCIATED TO THE LEADING
EDGE OF THE TROPICAL WAVE ACROSS THE OFF SHORE CARIBBEAN WATERS.
DEEP TROPICAL MOISTURE WILL CONTINUE TO INCREASE THROUGH THE DAY
GOES BY AS THE TROPICAL WAVE MOVES CLOSER TO THE LOCAL AREA. MOST
OF THE SHOWER AND THUNDERSTORMS ACTIVITY WILL OCCUR BETWEEN LATE
THIS AFTERNOON AND EARLY SATURDAY MORNING.

AS THE WAVE MOVES WEST AND AWAY FROM THE FA ON SATURDAY MORNING...
A RIDGE WILL BUILD OVER THE REGION LIMITING THE SHOWER COVERAGE
ACROSS PUERTO RICO. ENOUGH MOISTURE WILL BE AVAILABLE FOR SHOWER
AND THUNDERSTORMS TO DEVELOP ACROSS THE WESTERN INTERIOR AND
NORTHWEST PORTIONS OF PUERTO RICO ON SATURDAY AFTERNOON. A MUCH
DRIER AIR MASS AND A MORE STABLE ATMOSPHERE WILL PREVAIL BETWEEN
SUNDAY AND MONDAY ACROSS THE REGION.

AVIATION...PREVAILING VFR CONDITIONS ARE EXPECTED TO CONTINUE
ACROSS THE LOCAL ISLANDS AND AT ALL TAF SITES THROUGH THE NEXT 24
HOURS. HOWEVER...MVFR CONDITIONS AND LOCAL MOUNTAIN OBSCURATIONS ARE
EXPECTED BETWEEN 01/16Z AND 01/22Z...ESPECIALLY ACROSS THE CENTRAL
AND WESTERN INTERIOR AND WEST SECTIONS OF PUERTO RICO...INCLUDING
TJMZ AND AT LEAST IN THE VICINITY OF TJBQ IN SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS.

MARINE...WINDS WILL SLIGHTLY INCREASE AS A TROPICAL WAVE MOVE
ACROSS THE CARIBBEAN WATERS. SHOWERS AND THUNDERSTORMS ASSOCIATED
TO THIS WAVE WILL GENERATE STRONG GUSTY WINDS NEAR THE CONVECTIVE
ACTIVITY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  90  77  89  78 /  50  60  50  20
STT  88  79  88  80 /  60  60  50  20

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...SCA...TODAY...AMZ722-732-741
     SCA...TONGT...AMZ710-722-725-732-735-741.
VI...SCA...TODAY...AMZ722-732
     SCA...TONGT...AMZ710-722-725-732.
&&

54/12
Hazardous weather outlook, Jul 1, 6:28 AM AST, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
628 AM AST FRI JUL 1 2011

AMZ710>745-PRZ001>013-021030-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
628 AM AST FRI JUL 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL OCCUR...
ESPECIALLY OVER CULEBRA...VIEQUES AND THE SOUTH AND EAST SECTIONS
OF PUERTO RICO THIS MORNING...THEN OVER THE CENTRAL AND WESTERN
INTERIOR AND WEST SECTIONS OF PUERTO RICO DURING THE LATE MORNING
AND AFTERNOON HOURS. ALTHOUGH NO SIGNIFICANT FLOODING OR RIVER
RISES ARE ANTICIPATED AT THIS TIME...PERIODS OF HEAVY RAIN AND
SOME URBAN AND SMALL STREAM FLOODING ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ANY REPORTS OF HEAVY RAINFALL OR FLOODING WOULD BE GREATLY
APPRECIATED.

AMZ715-725-VIZ001-002-021030-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
628 AM AST FRI JUL 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL OCCUR ACROSS THE
U.S. VIRGIN ISLANDS TODAY AND TONIGHT. ALTHOUGH NO SIGNIFICANT
FLOODING IS ANTICIPATED AT THIS TIME...PERIODS OF HEAVY RAIN AND
SOME LOCALIZED URBAN AND GUT FLOODING ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ANY REPORTS OF HEAVY RAINFALL OR FLOODING WOULD BE GREATLY
APPRECIATED.

In the hours before

Special weather statement, Jul 1, 11:24 AM AST, 3 hours 26 minutes before
PRC009-015-019-035-041-043-057-075-095-107-109-113-123-129-133-149-
151-011545-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
1124 AM AST FRI JUL 1 2011

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SPECIAL WEATHER
STATEMENT EFFECTIVE UNTIL 1145 AM AST FOR PEOPLE IN THE FOLLOWING
MUNICIPALITIES
IN PUERTO RICO
     CIDRA...COAMO...CAYEY...AIBONITO...BARRANQUITAS...OROCOVIS...SAN
     LORENZO...VILLALBA...ARROYO...PATILLAS...MAUNABO...GUAYAMA...
     JUANA DIAZ...PONCE...SALINAS...SANTA ISABEL AND YABUCOA

INCLUDING THE FOLLOWING LOCATIONS
     CAPITANEJO...AGUILITA...AIBONITO...ARROYO...BARRANQUITAS...BUENA
     VISTA...CAYEY...COAMO...COCO...COQUI...CORAZON...COTO LAUREL...
     MAUNABO...EMAJAGUA...GUAYABAL...GUAYAMA...JAUCA...JOBOS...JUANA
     DIAZ...SALINAS...LAS OLLAS...LOS LLANOS...LUIS LLORENS TORRES...
     OLIMPO...PALMAS...PATILLAS...PLAYITA...POTALA PASTILLO...SANTA
     ISABEL...VAZQUEZ...VILLALBA AND YABUCOA

AT 1113 AM AST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTHEAST OF EMAJAGUA...OR ABOUT 14
MILES SOUTHEAST OF YABUCOA...MOVING WEST NORTHWEST AT 40 MPH. THIS
THUNDERSTORM WAS EMBEDDED IN A BAND OF VERY HEAVY RAIN AND WILL BE
ACCOMPANIED BY STRONG WINDS. RESIDENTS MAY EXPECT GUSTS TO 50 MPH ON
THE SOUTHEAST COAST AND UP TO 45 MPH INLAND IN THE AREA OF THE
STATEMENT.

PLEASE STAY CLOSE TO YOUR NEWS SOURCE FOR FURTHER WARNINGS SHOULD
THEY BECOME NECESSARY.

SNELL
Special weather statement, Jul 1, 11:44 AM AST, 3 hours 6 minutes before
SPSSPN
PRC009-015-019-035-041-043-057-075-095-107-109-113-123-129-133-149-
151-011545-

COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
1124 AM AST VIERNE 1 DE JULIO DE 2011

EL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN HA EMITIDO UN
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO EN EFECTO HASTA
LA 11:45 AM AST PARA LAS PERSONAS EN LOS SIGUIENTES MUNICIPIOS

EN PUERTO RICO
     CIDRA...COAMO...CAYEY...AIBONITO...BARRANQUITAS...OROCOVIS...SAN
     LORENZO...VILLALBA...ARROYO...PATILLAS...MAUNABO...GUAYAMA...
     JUANA DIAZ...PONCE...SALINAS...SANTA ISABEL Y YABUCOA

INCLUYENDO LAS SIGUIENTES LOCALIDADES
     CAPITANEJO...AGUILITA...AIBONITO...ARROYO...BARRANQUITAS...BUENA
     VISTA...CAYEY...COAMO...COCO...COQUI...CORAZON...COTO LAUREL...
     MAUNABO...EMAJAGUA...GUAYABAL...GUAYAMA...JAUCA...JOBOS...JUANA
     DIAZ...SALINAS...LAS OLLAS...LOS LLANOS...LUIS LLORENS TORRES...
     OLIMPO...PALMAS...PATILLAS...PLAYITA...POTALA PASTILLO...SANTA
     ISABEL...VAZQUEZ...VILLALBA Y YABUCOA

A LAS 11:13 AM AST...EL RADAR DOPPLER DEL SERVICIO NACIONAL DE
METEOROLOGIA INDICO UNA TRONADA FUERTE A 12 MILLAS SURESTE DE
EMAJAGUA...O A 14 MILALS SURESTE DE YABUCOA...MOVIENDOSE HACIA EL
OESTE NOR OESTE A 40 MPH. ESTA TRONADA ESTA ENCRUSTADA EN UNA BADA
DE AGUACEROS FUERTES Y ESTARA ACOMPANADA DE VIENTOS FUERTES.
RESIDENTES PUEDEN ESPERAR RAFAGAS DE 50 NUDOS EN LA COSTA SURESTE Y
HASTA 45 MPH TIERRA ADENTRO EN EL AREA BAJO AVISO.

FAVOR MANTENERSE INFORMADOS CON LAS NOTICIAS MAS RECIENTES EN
CASO QUE SEA NECESARIO EMITIR OTROS AVISOS.

SNELL/SAAVEDRA
Special weather statement, Jul 1, 12:01 PM AST, 2 hours 49 minutes before
PRC001-009-019-035-039-041-043-057-059-073-075-107-109-111-113-123-
129-133-141-149-153-011700-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
1201 PM AST FRI JUL 1 2011

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SPECIAL WEATHER
STATEMENT EFFECTIVE UNTIL 100 PM AST FOR PEOPLE IN THE FOLLOWING
MUNICIPALITIES
IN PUERTO RICO
     CIALES...CIDRA...COAMO...CAYEY...AIBONITO...BARRANQUITAS...
     JAYUYA...ADJUNTAS...OROCOVIS...SAN LORENZO...UTUADO...YAUCO...
     VILLALBA...GUAYANILLA...PATILLAS...GUAYAMA...JUANA DIAZ...
     PONCE...SALINAS...SANTA ISABEL AND PENUELAS

INCLUDING THE FOLLOWING LOCATIONS
     ADJUNTAS...AIBONITO...BARRANQUITAS...CAYEY...COAMO...COCO...COTO
     LAUREL...GUAYABAL...JAYUYA...JUANA DIAZ...LAS OLLAS...LOS
     LLANOS...LUIS LLORENS TORRES...UTUADO...VAZQUEZ AND VILLALBA

AT 1154 AM AST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BAND OF STRONG THUNDERSTORMS MOVING NORTHWEST AND INLAND INTO PUERTO
RICO FROM SALINAS TO PATILLAS AT ABOUT 30 MPH. THESE THUNDERSTORMS
ARE CAPABLE OF PRODUCING GUSTS TO 45 MPH AS THEY MOVE TOWARD THE
INTERIOR.

SNELL
Special weather statement, Jul 1, 12:16 PM AST, 2 hours 34 minutes before
SPSSPN
PRC001-009-019-035-039-041-043-057-059-073-075-107-109-111-113-123-
129-133-141-149-153-011700-

COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
1201 PM AST VIERNES 1 DE JULIO DE 2011

EL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN HA EMITIDO UN
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO EN EFECTO HASTA
LA 1:00 PM AST PARA LAS PERSONAS EN LOS SIGUIENTES MUNICIPIOS

EN PUERTO RICO
     CIALES...CIDRA...COAMO...CAYEY...AIBONITO...BARRANQUITAS...
     JAYUYA...ADJUNTAS...OROCOVIS...SAN LORENZO...UTUADO...YAUCO...
     VILLALBA...GUAYANILLA...PATILLAS...GUAYAMA...JUANA DIAZ...
     PONCE...SALINAS...SANTA ISABEL Y PENUELAS

INCLUYENDO LAS SIGUIENTES LOCALIDADES
     ADJUNTAS...AIBONITO...BARRANQUITAS...CAYEY...COAMO...COCO...COTO
     LAUREL...GUAYABAL...JAYUYA...JUANA DIAZ...LAS OLLAS...LOS
     LLANOS...LUIS LLORENS TORRES...UTUADO...VAZQUEZ Y VILLALBA

A LAS 11:54 AM AST...EL RADAR DOPPLER DEL SERVICIO NACIONAL DE
METEOROLOGIA INDICO UNA BANDA DE TRONADAS FUERTES MOVIENDOSE HACIA
EL NOROESTE TIERRA ADENTRO DE PUERTO RICO DESDE SALINAS HASTA
PATILLAS A 30 MPH. ESTAS TRONADAS SON CAPAZES DE PRODUCIR RAFAGAS DE
45 MPH MIENTRAS SE MUEVEN HACIA EL INTERIOR.

SNELL/SAAVEDRA
Special weather statement, Jul 1, 2:42 PM AST, 8 minutes before
PRC037-053-069-085-089-095-103-119-151-011930-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
242 PM AST FRI JUL 1 2011

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SPECIAL WEATHER
STATEMENT EFFECTIVE UNTIL 330 PM AST FOR PEOPLE IN THE FOLLOWING
MUNICIPALITIES
IN PUERTO RICO
     LAS PIEDRAS...LUQUILLO...MAUNABO...NAGUABO...CEIBA...FAJARDO...
     HUMACAO...RIO GRANDE AND YABUCOA

INCLUDING THE FOLLOWING LOCATIONS
     AGUAS CLARAS...ANTON RUIZ...CEIBA...MAUNABO...EMAJAGUA...
     HUMACAO...NAGUABO...PUNTA SANTIAGO...ROOSEVELT ROADS AND YABUCOA

AT 236 PM AST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
NUMEROUS SHOWERS AND THUNDERSTORMS MOVING INTO THE SOUTHEAST COAST
OF PUERTO RICO. THEY HAVE POTENTIAL FOR PRODUCING WIND GUSTS TO 45
MPH AS THEY MOVE WEST NORTHWEST AT 30 MPH.

GV
Special weather statement, Jul 1, 2:47 PM AST, 3 minutes before
SPSSPN
PRC037-053-069-085-089-095-103-119-151-011930-

COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
242 PM AST VIERNES 1 DE JULIO DE 2011

EL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN HA EMITIDO UN
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO EN EFECTO HASTA
LA 3:30 PM AST PARA LAS PERSONAS EN LOS SIGUIENTES MUNICIPIOS

EN PUERTO RICO
LAS PIEDRAS...LUQUILLO...MAUNABO...NAGUABO...CEIBA...FAJARDO...
HUMACAO...RIO GRANDE Y YABUCOA

INCLUYENDO LAS SIGUIENTES LOCALIDADES
AGUAS CLARAS...ANTON RUIZ...CEIBA...MAUNABO...EMAJAGUA...
HUMACAO...NAGUABO...PUNTA SANTIAGO...ROOSEVELT ROADS Y YABUCOA

A LAS 2:36 PM AST...EL RADAR DOPPLER DEL SERVICIO NACIONAL DE
METEOROLOGIA INDICO AHGUACEROS NUMEROSOS Y TRONADAS FUERTES
MOVIENDOSE HACIA LA COSTA SURESTE DE PUERTO RICO. ESTAS TRONADAS SON
CAPAZES DE PRODUCIR RAFAGAS DE 45 MPH MIENTRAS SE MUEVEN HACIA EL
NOROESTE A 30 MPH.

GV/DS

The radar

The San Juan radar (TJUA), 17 km away, was scanning. The volume nearest the first event began at 18:51 UTC.

Open the radar archive at this moment

Event by event

2 heavy rain, 1 flash flood, 1 strong wind, 1 thunderstorm wind. Local standard time, as filed.

Flash Flood, Patillas

When
July 1, 2:50 PM AST to 8:50 PM AST
Where
Patillas County, 2.5 mi S of Patillas to 1.03 mi SSW of Patillas
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
17.984, -66.004

Road PR-3 at Sector El Cerrito was reported flooded.

Strong Wind, Southeast

When
July 1, 5:20 PM AST
Where
Southeast forecast zone
Measured
30 kt (35 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager

Downed trees were reported along Road 905 at Barrios Ingenio and Juan Marin, Sector Davila in the municipality of Yabucoa.

Heavy Rain, San Juan

When
July 3, 11:45 AM AST to 12:57 PM AST
Where
San Juan County, 4.87 mi NNW of San Juan to 5.08 mi NNW of San Juan
Reported by
NWS Employee
Coordinates
18.449, -66.064

Minillas tunnel in San Juan was closed due to urban flooding.

Thunderstorm Wind, Hatillo

When
July 3, 12:50 PM AST
Where
Hatillo County, Hatillo to 3.78 mi WNW of Hatillo
Measured
35 kt (40 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
18.420, -66.800

Downed trees downed were reported along Hn highways 488, 130 and 491 in Hatillo.

Heavy Rain, Ponce

When
July 3, 11:45 PM AST to July 4, 2:45 AM AST
Where
Ponce County, Ponce to 3.19 mi SW of Ponce
Reported by
Emergency Manager
Coordinates
18.050, -66.620

Urban flooding was reported at Barrio Madrigal in Ponce.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Puerto Rico in 2011Every state in 2011This day in weather historyWarnings in Puerto Rico, July 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 331122, 331123, 338616, 332068, 332757.